Ohio, 2011Flooding in Ohio, March 1 to 3, 2011
March 1 to 3, 2011 · NWS PBZ · 3 events in 3 counties and zones
A strong low pressure system moved across the Upper Ohio Valley bringing heavy rain to the region on February 28th. Runoff form this rain combined with snow melt casued flooding of streams and creeks to continue into March 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved across the Upper Ohio Valley bringing heavy rain to the region on February 28th. Runoff form this rain combined with snow melt casued flooding of streams and creeks to continue into March 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 28, 8:24 PM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 28, 8:24 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
824 PM EST MON FEB 28 2011
.SYNOPSIS...
CLOUD COVER WILL DECREASE OVERNIGHT AS DRIER AIR MOVES IN. HIGH
PRESSURE WILL PROVIDE FOR DRY AND SEASONABLY COOL CONDITIONS FOR
TUESDAY THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
PRECIP HAS ENDED AND CLOUDS ARE QUICKLY DISSIPATING FROM THE NORTH
AS MUCH DRIER AND COLDER AIR MOVES SOUTHWARD. LOW AND MID LEVEL
FLOW IS OUT OF THE NORTH, SO EXPECT THE CLEARING LINE TO PUSH
THROUGH THE ENTIRE AREA BY MIDNIGHT. THERE WILL BE SOME SCT CU
FROM TIME TO TIME. LOWERED OVERNIGHT TEMPS A DEGREE OR TWO, AS
SKIES ARE CLEARING FASTER THAN PREVIOUSLY FORECASTED.
SFC WINDS WILL CONTINUE TO WEAKEN OVERNIGHT.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
DRY AND SEASONABLY COOL CONDITIONS WILL PREVAIL FOR TUESDAY NIGHT
THROUGH THURSDAY UNDER ZONAL FLOW ALOFT. PRECIP ASSOCIATED WITH
A WEAK SHORTWAVE CROSSING THE GREAT LAKES WEDNESDAY WILL REMAIN
TO THE NORTH...WITH SOME ADDITIONAL CLOUDS NORTH OF PITTSBURGH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE IS FORECAST TO SLIDE ACROSS THE GREAT LAKES
INTO NEW ENGLAND BY FRIDAY BRINGING DRY WEATHER. A SLOW MOVING
SYSTEM WILL APPROACH FROM THE MS VALLEY BY LATE FRIDAY SPREADING
MOISTURE AND PRECIPITATION INTO THE REGION FOR THE WEEKEND. INITIAL
SURFACE LOW IS PROGGED TO PUSH INTO THE EASTERN GREAT LAKES EARLY
SATURDAY...WITH A SECOND WAVE RIDING ALONG THE FRONT INTO THE UPPER
OH VALLEY LATE IN THE WEEKEND.
RAIN SHOWERS SHOULD MIX WITH SNOW BEFORE ENDING LATE SUNDAY NIGHT AS
COLDER AIR MOVES IN BEHIND THE SYSTEM.
TEMPERATURES ARE EXPECTED TO BE 5 AND 10 DEGREES ABOVE NORMAL
THROUGH THE WEEKEND...COOLING TO NEAR NORMAL MONDAY.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SURFACE WAVE ALONG FRONTAL BOUNDARY WILL CONTINUE TO PUSH EASTWARD
ACROSS SOUTHWEST PA/NORTHERN WV DURING THE REST OF THIS
AFTERNOON...TAKING ANY LINGERING PRECIPITATION WITH IT.
MVFR CEILINGS WITH AREAS OF IFR ARE FORECAST TO PERSIST ACROSS THE
TERMINALS BEHIND THE COLD FRONT THROUGH EARLY TONIGHT...WITH LOW
CEILINGS EXPECTED TO BECOME SCATTERED MAINLY AFTER 06Z TONIGHT.
SURFACE RIDGE WILL BUILD IN LATE TONIGHT AND TUESDAY BRINGING DRIER
AIR AND GENERALLY VFR CONDITIONS. A WEAK SHORTWAVE WILL CROSS THE
GREAT LAKES WEDNESDAY WITH THE POTENTIAL FOR MVFR RESTRICTIONS
ACROSS NORTHERN TERMINALS. HIGH PRESSURE SLIDING FROM THE GREAT
LAKES INTO NEW ENGLAND THURSDAY AND FRIDAY SHOULD MAINTAIN VFR
WEATHER.
SLOW MOVING LOW PRESSURE SYSTEM APPROACHING FROM THE MS VALLEY IS
EXPECTED TO BRING PRECIPITATION AND THE LIKELIHOOD FOR RESTRICTIONS
OVER THE WEEKEND.
&&
.HYDROLOGY...
1 TO 2 INCHES OF RAIN FELL WITH THE EXITING LOW...WITH THE
HEAVIEST AMOUNTS FROM THE PIT METRO NORTHWARD. THIS WIDESPREAD
RAINFALL ON TOP OF THE RECENT 0.75 TO 1.40 INCHES OF RAIN FROM THE
END OF LAST WEEK...AND THE MELTING SNOWPACK...HAS RESULTED IN
FLOODING OF STREAMS AND CREEKS. NUMEROUS AREAL FLOOD WARNINGS ARE
IN EFFECT THROUGH THIS AFTERNOON FROM THE PITTSBURGH METRO AREA
NORTH AND EAST. IN ADDITION...LARGER RIVERS ARE EXPERIENCING OR
WILL EXPERIENCE SIGNIFICANT RISES. REFER TO THE LATEST RIVER
FLOOD WATCHES...WARNINGS AND ADVISORIES FOR SPECIFIC DETAILS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Feb 28, 2:50 PM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EST MON FEB 28 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-012000-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
250 PM EST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 28, 8:19 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
819 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLOOD CARROLLTON 40.58N 81.09W
02/28/2011 CARROLL OH EMERGENCY MNGR
SANDY CREEK FLOODING RIVERVIEW DRIVE.
0814 PM FLOOD NEW CASTLE 41.00N 80.35W
02/28/2011 LAWRENCE PA EMERGENCY MNGR
NASHUA CREEK FLOODING IN NASHUA. ALSO KINGS CHAPLE ROAD
CLOSED IN NESHANOCK.
&&Special weather statement, Feb 28, 11:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1128 PM EST MON FEB 28 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-010630-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1128 PM EST MON FEB 28 2011
...RUNOFF FROM RAINFALL FREEZING ON ROADS...
THE RUNOFF AND STANDING WATER FROM THE HEAVY RAINS EARLY MONDAY IS
FREEZING ON UNTREATED ROADS. MOTORISTS OVERNIGHT SHOULD BE
CAREFUL AT INTERSECTIONS AND LOW SPOTS. ALSO, ROADS ALONG HILL
SIDES MAY BE ICY AS THE WATER THAT RUNS OFF THE HILL RUNS ACROSS
THE ROAD AND FREEZES.
Flood, Coshocton
- When
- March 1, 12:00 AM EST to March 3, 12:00 PM EST
- Where
- Coshocton County, Coshocton to 2.36 mi W of Fresno
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.270, -81.850
Emergency management reported several roads still closed due to stnading waters as well as from creeks still out of their banks.
Flood, Tuscarawas
- When
- March 1, 12:00 AM EST to March 3, 12:00 PM EST
- Where
- Tuscarawas County, New Philadelphia to 0.42 mi NNW of Roswell
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.500, -81.450
Emergency management reported several roads still closed due to stnading waters as well as from creeks still out of their banks.
Flood, Carroll
- When
- March 1, 12:00 AM EST to March 3, 12:00 PM EST
- Where
- Carroll County, Carrollton to 1.2 mi SE of Carrolton Tolson Arp
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -81.080
Emergency management reported several roads still closed due to stnading waters as well as from creeks still out of their banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Indiana, March 1, 2011$1.0 million · 1 event
- Flooding in Illinois, March 1 to 31, 2011$530,000 · 6 events
- Flooding in Ohio, March 1 to 2, 2011$265,000 · 9 events
- Drought in Texas, March 1 to 31, 2011$103,000 · 15 events
- Flooding in Indiana, March 1 to 27, 2011$70,000 · 4 events
- Wildfire in Texas, March 1, 2011$60,000 · 1 event
- Drought in Arkansas, March 1 to 31, 201135 events
- Drought in Oklahoma, March 1, 201129 events
- Drought in Texas, March 1 to 31, 201121 events
- Drought in Louisiana, March 1 to 31, 201117 events
- Drought in Colorado, March 1 to 31, 201116 events
- Drought in Florida, March 1 to 31, 201115 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284545, 284546, 284547.